Extended Kac-Akhiezer formulae and the Fredholm determinant of finite section Hilbert-Schmidt kernels

  • S Ganapathi Raman
  • R Vittal Rao
Article

Abstract

This paper deals with some results (known as Kac-Akhiezer formulae) on generalized Fredholm determinants for Hilbert-Schmidt operators onL 2-spaces, available in the literature for convolution kernels on intervals. The Kac-Akhiezer formulae have been obtained for kernels, which are not necessarily of convolution nature and for domains in ℝ n .

Keywords

Hilbert-Schmidt integral operator Fredholm determinant Kac-Akhiezer formula 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Akhiezer N I, A continual analogue of some theorems on Toeplitz matrices,AMS Transl.,50 (1966) 295–316Google Scholar
  2. [2]
    Dunford N and Schwartz J T,Linear operators, Vol II, (Interscience) 1963Google Scholar
  3. [3]
    Kac M, Toeplitz-matrices, translation kernels and a related problem in probability theory,Duke Math. J.,21 (1954) 501–509MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Kac M, Theory and application of Toeplitz forms, inSummer institute on spectral theory and statistical mechanics, (Brookhaven National Laboratory), (1965) pp. 1–56.Google Scholar
  5. [5]
    Mullikin T W and Vittal Rao R, Extended Kac-Akhiezer formula for the Fredholm determinant of integral operators,J. Math. Anal. Appl.,61 (1977) 409–415MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Riesz F and Nagy Sz,Functional analysis, (Unger, New York) (1955)Google Scholar
  7. [7]
    Vittal Rao R, On the eigenvalues of the integral operators with difference kernels.J. Math. Anal. Appl. 53 (1976) 554–566.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Vittal Rao R, Extended Akhiezer formula for the Fredholm determinant, of difference kernelsJ. Math. Anal. Appl. 54 (1976) 79–88MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Vittal Rao R and Sukavanam N, Kac-Akhiezer formula for normal integral operators.J. Math. Anal. Appl.,114 (1986) 458–467.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    Zabraiko P Pet al, Integral, equations—a reference text. (Noordhoff international publishing, Leyden) 1975Google Scholar

Copyright information

© Indian Academy of Sciences 1994

Authors and Affiliations

  • S Ganapathi Raman
    • 1
  • R Vittal Rao
    • 1
  1. 1.Department of MathematicsIndian Institute of SciencesBangaloreIndia

Personalised recommendations